MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 55840014540
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Type of procedure or technique used: percutaneous osteosynthesis it was reported that post-op, the patient was re-operated because the screw of the assembly were torn off.It was observed that the 4.5 diameter screw was no longer poly- axial but locked with angulation, hence they had been torn off.
 
Additional Manufacturer Narrative
Product analysis result: visual optical visual and optical inspection confirmed the screw was locked in an angulated position.It appears the screw has been overtightened pushing the crown and cannulated screw down into the locking c-ring causing the multi-axial function of the screw to lock up.Witness marks on the crown of the screw where the rod is seated and tightened is noted.This is consistent with excessive force/torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8072822
Report Number1030489-2018-01487
Device Sequence Number244503
Product Code NKB
UDI-Device Identifier00643169076860
UDI-Public00643169076860
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840014540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;